Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Parkinson's?
    avatar
    bcampbell10000 posted:
    Just recently my personal doc put me on Sinemet. Have been reporting tremors for some time but have gotten worse. Also have balance issues. When I was able to work, was banned from working on top of molding machines because I had several near falls. Also people have told me my walk is slower, not swinging arms, etc. Was sent to a neuro who did an mri, it was ok. Also had a vng but do not have the results yet. Doc would not give me a difinitive dx since I still have appointments with neuro and ent, but said he has talked to the neurologist. Is it safe to take this sinemet if it is not Parkinson's? So far, I think they said there are 8 symptoms that are seen in PD. What else would have these symptoms?
    Reply
     
    avatar
    DUKE MEDICINE
    Mark A Stacy, MD responded:
    Dear bcampbell10000
    Sinemet is composed of carbidopa and levodopa. Both are safe to take whether you have PD or not. I would suggest you stay at 300- 600 mg of levodopa per day, until you see the neurologist.
     
    avatar
    bcampbell10000 replied to Mark A Stacy, MD's response:
    Thanks for your reply doctor! The sinemet has calmed the tremors down some. Although the balance and gait issues haven't changed. The sob I just cross off to my copd. I have read a vng can help dx. PD. Is this true? Three years ago I had an MRI that showed degenerative myelin and changes in brain. But one two weeks ago was ok. That was when my personal doctor apparently decided on PD. I know he has been in touch with the neuro, so am wondering if it is a consensus. I am 53 and have had tremors, balance problems, handwriting issues, etc. for about 6 years. Has research shown any connection to toxins? I worked in the injection molding industry for 30 years and was exposed to many toxic fumes, gases and liquids.
     
    avatar
    DUKE MEDICINE
    Mark A Stacy, MD replied to bcampbell10000's response:
    Hello,
    It is encouraging that you are somewhat better, but think you will need to see the neurologist about the past MRI and whether the tremor could be from medications for COPD. It may be that you will need to have a DaTSCAN brain image to help with a more confident diagnosis of PD.
     
    avatar
    worn1 replied to bcampbell10000's response:
    bcampbell10000
    There is a website called VIARTIS that has a lot of information.
    viartis.net/parkinsons.disease/toxic.causes.htm
    There are none so blind as those that will not see


    Helpful Tips

    What would you like to know?Expert
    Over the last month the PD Exchange has addressed topics concerning diagnosis, medications, managing doctor's office visits, sleep ... More
    Was this Helpful?
    22 of 32 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center